Jump to content

Search the Community

Showing results for tags 'protracted withdrawal'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 14 results

  1. Hi, I found this site a couple of weeks ago and have slowly been starting to wonder if what I’ve been going through the past 18 months is related to SSRI withdrawal. I managed to successfully withdraw from Lexapro at the end of 2010, after over 13 years of AD use. I had various fluctuating symptoms for a couple of months, but then apart from constant ringing in my ears and a return of occasional anxiety, I seemed to be ok. I was studying to be a chi-ball instructor, was exercising regularly, was eating healthy and was generally quite happy. After getting off Lexapro, I had been diagnos
  2. Hi, I am new here and terrified. Was prescribed low dosage TCAs for 2.5 years. Nortriptyline 20-30 mg from May 2012 - Dec 2013. Then desipramine from Jan 2014 - October 2014. In October, my neck and tongue started twitching. I'd been having muscle tremors since about May, but my stupid doctor couldn't ever tell me what it was. I finally looked at the side effects of the desipramine and put two and two together and quickly tapered down. I was told that was okay since I was on such low dose. Was actually told it would have been okay to abruptly stop since the dosage was low. In hi
  3. Until July 2017 I was an active, healthy female (58). I'd been extremely fortunate in that, the only health problem I'd ever encountered had been anxiety/low grade depression. At least that's what the doctors diagnosed 20 years ago. I was put on Effexor 75mg and then, some years later, reduced the dosage to 37.5mg. In January 2017 I started tapering off my medication and by July was off Effexor. I did experience the odd brain zap but could easily go about my daily business. Suddenly at the end of July, I started having what I thought to be panic attacks (but which were, in actual fact, heart a
  4. I was prescribed 2mg Clonazepam in Dec 2012 to help combat my worsening anxiety & OCD when my son deployed to Afghanistan. I was already taking 10mg of zolpidem as I’ve been an insomniac for years. The Clonazepam helped ease my anxiety & OCD and I was able to start living a ‘normal’ life again and my son returned home safely. My provider never informed me how awful this drug could be and never broached cessation in the years I continued to see her. I was cut off in Jan ‘19 when my provider couldn’t see me any longer because there was a change in my insurance. I was rapid-tapered by my
  5. Hello all, I just wanted to introduce myself. I was on Paroxetine for 4 years for anxiety starting in 2011. I was on 20mg dose. Cutting a long story short I stopped taking this Paroxetine drug after 4 years of use in 2015 and withdrew over a 3 month taper. It’s now been 4 years since I took my last dose and I’m still REALLY struggling. I was just wondering if anyone on here has been or is in the same sort of situation?
  6. Hi Friends, I went off of trazadone 5.5 months ago after 15 years of use for insomnia, and have been suffering from protracted withdrawal ever since. The most debilitating symptom is severe depression that often manifests physically as pain in my heart, and a myriad of new drug sensitivities. I have a few questions about other's experience's and/or recommendations. · Has anyone had success with st. john's wort, 5 htp, homeopathy, or other approaches? · Will attempting to treat the symptoms with herbs, or ssris prolong the period of withdrawal? · Does anyone und
  7. just signed up. information and advice is overwhelming!!!! I can only take in some information at t time. I can't believe this isn't more common knowledge. it is a horrible existence. but God is good and He heals. *1991-2003: 12 years on increasing amounts of Prozac, then *2003-2013: 10 years on increasing amounts of Effexor alchohol abuse issues throughout along with nicotine addiction *2013: pscychMD guided 5 month taper from 300MG to zero Effexor while quitting alcohol and nicotine at about the same time ( awful process , so painful and scary)Dr had me adding prozac to redu
  8. Hello, everyone. I'm new here, but was a long-time reader over at Paxil Progress before it shut down. I actually thought a couple weeks ago how far I'd come and thought, "I should post a success story!" because I hadn't felt PAWS symptoms in an entire year by that point. Well. Today and yesterday, I've hit a rough spot. Let me start with that necessary evil, backstory. In late 2011 I was prescribed Abilify for the off-label treatment of trichotillomania, or compulsive hair-pulling. I did not have depression, anxiety, or any psychiatric disorder; my doctor prescribed this solely for the pulli
  9. I need some help.. I started taking SSRIs (lexapro,seronil,and last paxil, i had to switch every year because i developed tolerance)when i was 15-16. When I was almost 20, last April , i told the doctor (it was a student practicing) i wanted to switch meds, because i was suicidal.He ,based on my history of switching ssris, wanted to start me on high dose of antipsychotics (i already took ketipinor /seroquel 100 mg a low dose) i refused and wanted to quit paxil. He tapered me off very quickly, from 40 mg to 20 mg in one day, and from 20 mg to 10 mg to 0 in one month. Also ketipinor (seroquel)
  10. What are the guidelines or shared experiences about beginning a taper when a person is already experiencing long-term adverse effects of an anti-depressant, or protracted withdrawal symptoms from previous too-quick tapers? Using myself as an example, I had been in protracted withdrawal for a couple of years due to a very fast taper, and also due to changes (in types and doses) of anti-depressants. I also felt I was having adverse effects from Effexor for about a year prior to my planned taper which I started this May. It therefore seemed pointless to wait for any kind of stability bef
  11. I am now in my seventh month of protracted withdrawal syndrome (I had to go cold turkey because of sub-acute serotonin syndrome --mostly parkinsonism and brain fog erupting into a lethal level of high blood pressure and analphylaxis -- new one!). I am now worse than I was last winter when I was bedridden. Biggest problems all center around my autonomic nervous system -- sleeping, eating, blood pressure, neuropathies, as well as a deep depression. Of course, I have had a lifetime of major depressive disorder -- but I really fought my way through it. I was fun, funny, and high achieving
  12. Hello, thought I'd post here as it seems like a fairly supportive place. Here's my story... In 2003 I was put on 20mg of prozac for instrusive thoughts (mainly the fear that I would lose control and attack others). It improved my mood, however, it did cause emotional blunting. Incidentally, it didn't have any effects on either sexual function or cognition, so I was happy taking it. I was able to function fairly well whilst taking it. I then stopped it (cold turkey) for 8 months in 2008. Had no physical withdrawal symptoms, but I did feel really depressed for all the time I was off it -
  13. Quazzi

    Quazzi Intro

    Hello, It's very difficult to concentrate right now, but I thought I would try to post an intro anyway. I'm not a man of many words, so this is going to be somewhat brief. I really don't have great memory capacity at this time, and can't tell you a detailed history of myself, but I was on Effexor XR from some time in 1993 when it first came to market, until 2013, when I switched to Prozac to try to get off of it completely. A few times over the years I had tried to wean off of Effexor, but after a few months of not getting any better I always ended up going back on it. I actually
  14. http://holisticpsychiatrist.com/2009/07/14/ten-practical-considerations-during-medication-withdrawal/#more-69 "While there will never be an end to improving my knowledge about medication withdrawal (unfortunately), there are a few things here and there that I have picked up over the past few years, which have far surpassed my “training” on this topic during my psychiatric residency. In fact, I believe that in all my years of training, I have never heard anyone ask about medication withdrawal except me. It was over a decade ago, but I recall the Attending physician mentioning two things: fi
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy